Department of Statistics

University of Haifa


Zinoviy Landsman

Professor

Address: Department of Statistics, University of Haifa

Haifa, Israel 31905

Tel: 972-4-8249003 Fax: 972-4-8253849

E. mail: landsman@stat.haifa.ac.il

Higher Education

  • Ph.D., Romanovsky Mathematical Institute, Tashkent, USSR, 1978.


Research interests

  • Statistical inference. Actuary and Finance: Risk measures, Optimal portfolio selection, Option pricing. Statistics on manifolds. Nonparametric statistics.


Recent Publications (lp_internet.ps)

  1. Landsman, Z., Rom, M., "On distances and goodness-of-fit tests for detecting multimodal distributions". Metrika, 42 , 1995, pp. 421-439.

  2. Golenko-Ginzburg, D., Kesler, Landsman, Z., "Industrial job-shop scheduling with random operations and different priorities". International Journal of Production Economics, 40 , 1995, pp. 185-195.

  3. Hendriks, H., Landsman, Z., "Asymptotic tests for mean location on manifolds". Comptes Rendus De L'Academie Des Sciences , Ser. 1 , Mathematics, 1996, pp. 773-778.

  4. Hendriks, H., Landsman, Z., "Asymptotic behavior of sample mean location for manifolds". Statistics and Probability Letters, 26, 1996, pp. 169-178.

  5. Landsman, Z. Sample quantiles and additive statistics: information, sufficiency, estimation. Journal of Statistical Planning and Inference, 52 , 1996, pp. 93-108.

  6. Hendriks, H., Landsman, Z., Ruymgaart, F., "Asymptotic behavior of sample mean location for spheres". Journal of Multivariate Analysis, 59, 2, 1996, pp. 141-152.

  7. Kagan, A. Landsman, Z., "Statistical meaning of Carlen's superadditivity of the Fisher information". Statistics and Probability Letters, 32 , 1997, pp. 175-179.

  8. Landsman, Z., Makov, U., "Exponential Dispersion Models and Credibility". Scandinavian Actuarial Journal, 1998, 1, pp. 89-96.

  9. Hendriks, H., Landsman, Z., "Mean location and sample mean location on manifolds : asymptotics, tests, confidence regions". Journal of Multivariate Analysis, 1998, 67, pp. 227-243.

  10. Kagan, A., Landsman, Z., "Relation between the covariance and Fisher information matrices. Statistics & Probability Letters, 1999, 4 , 1, pp. 7-13.

  11. Landsman, Z., Makov, U., "Credibility evaluations for exponential dispersian families". Insurance: Mathematics & Economics, 1999, 24, pp 33-39.

  12. Landsman, Z., Makov, U., " On Stochastic approximation and credibility". Scandinavian Actuarial Journal, 1999, 1, 15-31.

  13. Landsman, Z., Makov, U., " Sequential credibility evaluation for symmetric location claim distributions". Insurance: Mathematics & Economics, 1999, 24, 291-300.

  14. Landsman, Z., "On the minimum of Fisher information about scale parameter and the singular Sturme-Liuville problem", Journal of Statistical Planning and Inference, 2000, 88, 29-35.

  15. Landsman, Z., Makov, U., "On Credibility evaluation and the tail area of the Exponential Dispersion Family", Insurance: Mathematics & Economics, 2000, 27, 277-283.

  16. Landsman, Z., "Second order minimax estimation of mean value for exponential dispersion models", Journal of Statistical Planning and Inference, 2001, 98, 57-71.

  17. Landsman, Z., Sherris, M., "Risk measures and insurance premum principles", Insurance: Mathematics & Economics, 2001, 98, 57-71.

  18. Landsman, Z., Makov, U., "Sequential quasi credibility for scale dispersion models", To appear in: Scandinavian Actuarial Journal, 2002.

  19. Landsman Z. "Credibility theory: a new view from the theory of second order optimal statistics.", Insurance: Mathematics and Economics, 30, 2002, 351-362.

  20. Landsman, Z., Valdez, A. E., "Tail Conditional Expectations for Elliptical Distributions", North American Actuarial Journal, 2003, 7, 4, 55-71.

  21. Furman, E. and Landsman , Z. "Risk Capital Decomposition for a Multivariate Gamma Portfolio". Insurance: Mathematics and Economics, 37, 3, 2005, 635-649.

  22. Landsman Z. " Second Order Bayes Prediction of Functionals of Exponential Dispersion Distributions and an Application to the Prediction of the Tails.", Astin Bulletin, Vol. 34, No. 2,2004, pp. 285-298.

  23. Landsman, Z., "On the generalization of Esscher and variance premiums modified for the elliptical family of distributions.", Insurance: Mathematics and Economics, 35, 2004, pp 563-579.

  24. Landsman, Z., Valdez, E., "Tail conditional expectation for exponential dispersion models". ASTIN Bulletin, 35, 1, 2005, 189-209.

  25. Landsman, Z., Tsanakas, A., "Stochastic ordering of bivariate elliptical distributions", Statistics & Probability Letters, 76, 5, 2006, 488-495.

  26. Fielding, M., Klebaner, F., Landsman, Z., "Random volatility and option prices with the generalized Student-t distribution", Advances and Applications in Statistics, 6, 1, 2006, 111-120.

  27. Landsman, Z., "On the generalization of Stein's lemma for elliptical class of distributions", Statistics & Probability Letters, 76, 10, 2006, 1012-1016.

  28. Landsman, Z., Furman, E., "On Some Risk-Adjusted Tail Based Risk Measures", Journal of Actuarial Practice, 2006.

  29. E. Furman and Z. Landsman. "Tail Variance Premium with Applications for Elliptical Portfolio of Risks", ASTIN BULLETINE, 2006, 36 (2). p 433-462.

  30. H. Hendriks and Z. Landsman. "Asymptotic Data Analysis on Manifolds". Annals of Statistics, 2007, 35 (1), p. 109-131.

  31. Z. Landsman and M. Sherris. "An actuarial premium pricing model for non-Normal insurance and financial risks in incomplete markets". North American Actuarial Journal, 2007, 11 (1), p. 119-135.

  32. A. Chiragiev and Z. Landsman. "Multivariate Pareto Portfolios: TCE-based Capital Allocation and Divided Differencess". Scandinavian Actuarial Journal, 2007, 4, p. 261-280

  33. Z. Landsman "Minimization of the root of a quadratic functional under an affine equality constraint". Journal of Computational and Applied Mathematics, 2008, 216, 319 -- 327

  34. Z. Landsman and J. Neslehova. "Stein's Lemma for elliptical random vectors". Journal of Multivariate Analysis, 2008, 99,5, 912-927

  35. Z. Landsman "Minimization of the root of a quadratic functional under a system of affine equality constraints with application to portfolio managements". Journal of Computational and Applied Mathematics, 2008, 220, 2, 739-748.

  36. E. Furman and Z. Landsman. "Economic Capital Allocations for Non-Negative Portfolios of Dependent Risks" ASTIN Bulletin, 2008, 38, 2, 601-619

  37. F. Klebaner and Z. Landsman "Option Pricing for Log-Symmetric Distributions of Returns." Methodology and Computing in Applied Probability, 2009, 11, 339-357.

  38. Z. Landsman. "Elliptical families and copulas: tilting and premiums, capital allocation ", Scandinavian Actuarial Journal, 2009, 2, 85-103

  39. A. Chiragiev and Z. Landsman "Multivariate Flexible Pareto Model: Dependency Structure, Properties and Characterizations ", Statistics and Probability Letters,2009, 79, 16, 1733-1743

  40. E. Furman and Z. Landsman "Multivariate Tweedie distributions and some related capital-at-risk analysis", Insurance, Mathematics and Economics, 2010, 351-361

  41. Z. Landsman "On the tail mean-variance optimal portfolio selection", Insurance, Mathematics and Economics, 2010, 547-553

  42. Z. Landsman and U. Makov. "Translation invariant and positive homogeneous risk measures and optimal portfolio management", European Journal of Finance, 2010, 4, 307-320

  43. S. Bar-Lev, D. Bshouty, Z. Landsman. "Second order minimax estimation of the mean", Journal of Statistical Planning and Inference, 2010, 11, 3282-3294

  44. Z. Landsman and Steven Vanduffel. "Bounds for some general sums of random variables", Statistics and Probability Letters, 2011, 3, 382-391

  45. Z. Landsman and U. Makov. "Translation-invariant and positive-homogeneous risk measures and optimal portfolio management in the presence of a riskless component", Insurance: Mathematics and Economics, 2012, 1, 94-98

  46. Z. Landsman and A. Tsanakas. "Parameter uncertainty in exponential family tail estimation", ASTIN Bulletin, 2012, 1, 123-152

  47. I. Owadally, Z. Landsman. "A characterization of optimal portfolios under the tail mean -variance criterion", Insurance: Mathematics and Economics, March 2013, 2, 213-221

  48. Z. Landsman, N. Pat, J. Dhaene. "Tail Variance Premiums for Log-Elliptical Distributions", Insurance: Mathematics and Economics, May 2013, 3, 441-447

  49. D.H., Alai, Z. Landsman , M. Sherris. "Lifetime dependence modelling using a truncated multivariate gamma distribution", Insurance: Mathematics and Economics, May 2013, 3, 542-549

  50. Z. Landsman, S. Vanduffel, J. Yao. "A note on Stein's lemma for multivariate elliptical distributions", Journal of Statistical Planning and Inference, 2013, 11, 2016 - 2022

  51. Hamza, K., Klebaner F, Landsman, Z. Tan, Y Option Pricing for Symmetric Levy Returns with Applications, Asia-Pacific Finan Markets, 2015, Volume 22, Issue 1, pp 27-52

  52. Landsman, Z., Vanduffel, S., Yao, J. Some Stein-type inequalities for multivariate elliptical distributions and applications, Statistics \& Probability Letters, Volume 97, February 2015, Pages 54-62

  53. D. Alai, Z. Landsman, M. Sherris. A Multivariate Tweedie Life time Model : Censoring and Truncation. Insurance: Mathematics and Economics , 2015, Volume 64, pp. 203-2013

  54. Ignatieva, K. and Landsman, Z. Estimating the tails of loss severity via conditional risk measures for the family of symmetric generalized hyperbolic distributions. Insurance: Mathematics and Economics , 2015, Volume 65, pp. 172-186

  55. Landsman, Z. and Makov, U. Minimization of a function of a quadratic functional with application to optimal portfolio selection. Journal of Optimization Theory and Applications, 2016, vol. 170, 1, 308-322

  56. Bar-Lev, S.K, Boukai, B, & Landsman, Z. The Kendal- Ressel Exponential Dispersion Model: Some Statistical Aspects and Estimation. International Journal of Statistics and Probability, Vol. 5 2016, No. 3

  57. D. Alai, Z. Landsman, M. Sherris. Multivariate Tweedie lifetimes: the impact of dependence. Scandinavian Actuarial Journal, 2016, vol. 8, 692-712

  58. D. Alai, Z. Landsman, M. Sherris. Modelling lifetime dependence for older ages using a multivariate Pareto distribution. Insurance: Mathematics and Economics , Vol. 70, 2016, 272-285

  59. Landsman, Z. and Makov U, Shushi, T. A new class of distributions based on Hurwitz zeta function with applications for risk management. The open Statistics and Probability Journal, Vol. 7, 2016.

  60. Landsman, Z. and Makov U, Shushi, T. Multivariate tail conditional expectation for elliptical distributions. Insurance: Mathematics and Economics, Vol. 70, 2016, 216-223

  61. Landsman, Z. and Makov U, Shushi, T. Extended generalized skew-elliptical distributions and their moments. Sankhya A. , 2016, DOI:10.1007/s13171-016-0090-2

  62. Landsman, Z. and Makov U, Shushi, T. Tail Conditional Moments for Elliptical and Log-Elliptical distributions. Insurance: Mathematics and Economics, Vol. 71, 2016, 179-188

  63. Landsman, Z. and Valdez, E. The tail Stein's identity with applications to risk measures. North American Actuarial Journal, 2016, 20 (4), pp313–-326, 2016

  64. Hendrics, H. and Landsman, Z. A generalization of multivariate Pareto distributions: tail risk measures, divided differences, asymptotics. Scandinavian Actuarial Journal., 2017, VOL. 2017, NO. 9, 785-803

  65. Z. Landsman, U. Makov, T. Shushi. Extended generalised skew-elliptical distributions and their moments. Sankhya 2017, 79-A, Part1, 76-100

  66. D. Alai, Z. Landsman. Lifetime dependence models generated by multiply monotone functions. Scandinavian Actuarial Journal, 2018 , VOL. 2018, NO. 7, 576–60

  67. J.Chan, S. Choy, U. Makov and Z. Landsman. Modelling insurance losses using contaminated 2 generalised beta type-II distribution. Astin Bulletin, Volume 48, Issue 2, May 2018 , pp. 871-904

  68. Z. Landsman, U. Makov, T. Shushi. A Multivariate tail covariance measure for elliptical distributions. Insurance: Mathematics and Economics, 81, July 2018, Pages 27-35

  69. L. Langbord, Z. Landsman, U. Makov. Objective Bayesian Estimation of the Mean of Severity and Frequency Distributions. Variance, 2019,

  70. Ignatieva, K. and Landsman, Z. Conditional Tail Risk Measures for Skewed Generalized Hyperbolic Family. Insurance Mathematics and Economics 86, May 2019, Pages 98-114

  71. Z. Landsman, U. Makov, T. Shushi. Analytic solution to the portfolio optimization problem in a mean-variance-skewness model. European Journal of Finance. 2019. https://doi.org/10.1080/1351847X.2019.1618363, pp. 165-178

  72. Adcock, C., Landsman, Z., Shushi, T. Steins Lemma for generalized skew-elliptical random vectors. Communications in Statistics Theory and Methods, 2019. Pages 3014-3029 https://doi.org/10.1080/03610926.2019.1678642

  73. Langbord, L., Landsman, Z., & Makov, U. E. (2019). Intrinsic objective Bayesian estimation of the mean of the Tweedie family. Scandinavian Actuarial Journal, Pages 585-603. https://doi.org/10.1080/03461238.2019.1584912

  74. Z. Landsman, U. Makov, T. Shushi. Portfolio Optimization by a Bivariate Functional of the Mean and Variance. Journal of Optimization Theory and Applications. (2020), v. 185, 2, pp 622-651. DOI 10.1007/s10957-020-01664-3

  75. Z. Landsman and T. Shushi. Modelling random vectors of dependent risks with different elliptical components. Annals of Actuarial Science (2021), 1-19

  76. Z. Landsman and T. Shushi. Multivariate Tail Moments for Log Elliptical Dependence Structures as Measures of Risks. Symmetry. 2021, 13, 559 https://doi.org/10.3390/sym13040559

  77. K. Ignatieva and Z. Landsman. A class of generalized hyper-elliptical distributions and their applications in computing conditional tail risk measures. Insurance Mathematics and Economics. 101 part B, November 2021, Pages 437-465

  78. Z. Landsman, U. Makov, J Yao and Ming Zhou. Downside risk optimization with random targets and portfolio amplitude. The European Journal of Finance, 2021, Pages 1-22. https://doi.org/10.1080/1351847X.2021.1991421.

  79. M. Kelner, Z. Landsman, U. Makov. Compound Archimedean Copulas. International Journal of Statistics and Probability, vol. 10 No. 3, pages 126-126, June 2021.

  80. M. Kelner, Z. Landsman, U. Makov. Fitting Compound Archimedean Copulas to Data for Modeling Electricity Demand. International Journal of Statistics and Probability, Vol. 10, No. 5; September 2021.

  81. V. Shapovalov, Z. Landsman, U. Makov. Exchangeable mortality projection. European Actuarial Journal, vol. 11, pages 113-133. (2021)

.

Courses taught this semester

Previous years:

  • Robust Statistics- ��������� ����� ���"�, 2004/5

  • Statistical Methods in Actuary - ����� ��������� ������ ���"�, 2004/5

  • Project MA - ������ �� ���"�, 2004/5

  • Statistical Methods in Actuary - (2003/4 - ����� ��������� ������)

  • Linear Models - 2004

  • Optimal Problems in Actuary and Statistics

  • Linear Models - 2003

  • Goodness-of-fit tests and metrics - ����� ��� ����� �������� ���"�, 2001/2

  • Statistical Methods in Actuary - ����� ��������� ������ ���"�, 2001/2

  • Robust Statistics